Alert archive / Iowa / Wind Chill Advisories in 2015

Wind Chill Advisory 9, NWS Des Moines, IA

February 18, 201526 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 18, 2015, 3:29 PM CST for 26 counties in Iowa. It took effect at Feb 18, 2015, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:29 PM CST (21:29 UTC)
In effect from
Feb 18, 2015, 9:00 PM CST
Expired
Feb 19, 2015, 9:00 AM CST
In force
12 hr
Issued by
NWS Des Moines, IA
All 26 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Wapello County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS43 KDMX 182129
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
329 PM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILL VALUES TONIGHT...

.PERSISTENT COLD TEMPERATURES WILL CONTINUE ACROSS THE AREA
TONIGHT. COLD TEMPERATURES WILL COMBINE WITH WINDS TO ONCE AGAIN
PRODUCE BITTERLY COLD WIND CHILL VALUES THROUGH THE MORNING.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-190530-
/O.NEW.KDMX.WC.Y.0009.150219T0300Z-150219T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA
329 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY. 

* WINDS...NORTHWESTERLY WINDS BETWEEN 5 TO 10 MPH.

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES WILL BE NEAR
  10 DEGREES BELOW ZERO. WIND CHILL VALUES WILL REACH 20 TO 25
  DEGREES BELOW ZERO...AND MAY DROP AS LOW AS 30 DEGREES BELOW
  ZERO AT TIMES.

* IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS 
  EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT 
  TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

AW
3 follow-up statements
017 
WWUS43 KDMX 190325
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CST WED FEB 18 2015

...BITTERLY COLD WIND CHILL VALUES TONIGHT...

.PERSISTENT COLD TEMPERATURES WILL COMBINE WITH WINDS TO PRODUCE
BITTERLY COLD WIND CHILL VALUES THROUGH THURSDAY MORNING.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191130-
/O.CON.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA
925 PM CST WED FEB 18 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WINDS...NORTHWEST AT 10 TO 15 MPH BEFORE MIDNIGHT...DECREASING
  TO 5 TO 10 MPH LATER TONIGHT.

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES OF 5 TO 10
  DEGREES BELOW ZERO. WIND CHILL VALUES WILL REACH 20 TO 25
  DEGREES BELOW ZERO.

* IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS 
  EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT 
  TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LEE
766 
WWUS43 KDMX 190951
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CST THU FEB 19 2015

...CONTINUED HARSH WIND CHILLS THIS MORNING...

.THE COMBINATION OF TEMPERATURES WELL BELOW ZERO AND LIGHT NORTH
WINDS WILL PRODUCE VERY COLD WIND CHILL VALUES THROUGH THE MORNING
HOURS.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191500-
/O.CON.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA
351 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES FROM 5 TO 10
  DEGREES BELOW ZERO WITH WIND CHILL VALUES OF 17 TO 27 DEGREES
  BELOW ZERO.

* IMPACTS...FROST BITE CAN DEVELOP WITHIN 30 MINUTES IF SKIN IS 
  EXPOSED AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT 
  TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KLP
373 
WWUS43 KDMX 191446
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CST THU FEB 19 2015

...WIND CHILL VALUES IMPROVING OVER NORTHERN AND EASTERN IOWA...

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-086-191600-
/O.EXP.KDMX.WC.Y.0009.000000T0000Z-150219T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...OSKALOOSA...OTTUMWA
846 AM CST THU FEB 19 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILL VALUES HAVE RISEN INTO THE SINGLE DIGITS TO TEENS BELOW
ZERO AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING.

$$

KS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 12:11 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 18, 12:11 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CST WED FEB 18 2015

.SHORT TERM /TODAY/...
ISSUED AT 311 AM CST WED FEB 18 2015

ARCTIC FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD
EXIT THE STATE BY 12Z AT THE LATEST. WELL ADVERTISED COLD SNAP IS
HERE AND THE STRONG CAA LOOKS TO PERSIST THROUGHOUT THE DAY
BEFORE GRADUALLY RELAXING PAST 21Z AS THE SURFACE HIGH BUILDS INTO
THE REGION. MIXING TO AROUND 925 TO 900MB WHERE TEMPS RANGE FROM
-18C TO -23C DEPICTED BY THE HIRES ARW/NMM...WITH THE NMM SLIGHTLY
COLDER. ECMWF IS WARMEST WRT TO MAX TEMPS TODAY DESPITE AGREEING
WITH THE NAM/GFS ON 925MB TEMPS. THE LATEST HRRR KEEPS THE
NORTHEAST NEAR OR SLIGHTLY BELOW ZERO THROUGH 20Z AND CERTAINLY DO
NOT EXPECT MUCH OF A WARMUP B/T 20-00Z. LEANED TOWARD THE RAP/SREF
FOR MAX TEMPS...ESPECIALLY ACROSS THE NORTHEAST TO EAST TODAY.
THIS RESULTED IN SLIGHTLY LOWERING MAX TEMPS IN THE NORTHEAST AND
LITTLE CHANGE ELSEWHERE.

POTENTIAL FOR A FEW AREAS ACROSS THE NORTH FROM MCW TO ALO TO
REACH WIND CHILL WARNING CRITERIA (-30F) FOR A SHORT STINT THIS
MORNING...BUT LOOKS TO BE BORDERLINE AND NOT TO LAST MUCH LONGER
THAN 3 HOURS AND FELT THE CURRENT WIND CHILL ADVISORY WAS SUFFICE.
WIND CHILL ADVISORY CRITERIA IS STILL BEING MET PAST 18Z TODAY AND
MAY NEED TO EXTEND THE ADVISORY ACROSS THE NORTHEAST.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 311 AM CST WED FEB 18 2015

MAIN CHALLENGES THROUGH THE PERIOD WILL INCLUDE IMMEDIATE COLD
TEMPERATURES...BRIEF WARMING INTO THE EARLY PORTION OF THE WEEKEND
AND CONTINUATION OF LARGE SCALE H500 ANCHOR LOW THROUGH THE
REMAINDER OF THE EXTENDED WITH A FEW WRINKLES ALONG THE WAY. AS
SURFACE RIDGE AXIS SETTLES INTO THE AREA TONIGHT/EARLY THURSDAY WITH
CLEAR SKIES...TEMPERATURES WILL DROP SIGNIFICANTLY OVER THE
REGION...ESPECIALLY THE COLD PRONE AREAS NEAR US HIGHWAY 20 AND THE
IOWA RIVER VALLEY. HAVE LOWERED MINS THERE TONIGHT WITH EXPECTATION
THAT WITH LINGERING SNOW COVER TEMPS WILL BOTTOM TO NEAR 15 BELOW AT
KALO BY MORNING. DURING THE DAY THURSDAY TEMPERATURES WILL RECOVER
WEST AS WARM AIR ADVECTION INCREASES. MOST OF THE MODELS CONTINUE TO
SHOW A QUICK HIT OF LIGHT SNOW AS THE WARM FRONT PROGRESSES EAST
THURSDAY NIGHT AND FRIDAY. ISENTROPIC LIFT OVER A DEVELOPING
H850/H700 FRONT ALOFT FOCUSES THE LIGHT SNOW JUST EAST OF THE
BOUNDARY. HAVE INCREASED POP TO HIGH CHANCE/LOW LIKELY CAT FOR NOW
WITH ROUGHLY A HALF INCH TO INCH OF LIGHT SNOW DURING THE EVENT.
THOUGH MOST OF THE SNOW WILL FALL OVERNIGHT...TRAVEL MAY BE IMPACTED
FROM I80 EAST FRIDAY MORNING DUE TO A LIGHT DUSTING OF VERY POWDERY
SNOW ON AREA ROADS. INCREASING SOUTH WINDS MAY CAUSE SOME MINOR
BLOWING SNOW FRIDAY MORNING. BY LATE DAY FRIDAY MILDER AIR WILL MOVE
ACROSS THE REGION LIFTING AFTERNOON HIGHS INTO THE MID 20S EAST TO
MID 30S WEST AS H850 TEMPS RECOVER TO -4C EAST TO NEAR 0C SOUTHWEST.
ALSO OF NOTE BY LATE FRIDAY...THE EURO HAS A WAVE OVER THE ROCKIES
DIGGING SOUTH TOWARD THE OK PANHANDLE THEN MOVING EAST. THIS INDUCES
SFC LOW DEVELOPMENT OVER TEXAS WHICH THEN MOVES EAST NORTHEAST. BOTH
THE EURO/GEM ARE TRENDING SOUTH WITH THIS SYSTEM WHILE THE GFS IS
CURRENTLY FARTHER NORTH TAKING THE NORTHERN PRECIPITATION SHIELD
INTO SOUTHERN IOWA. THOUGH SOME UNCERTAINTY REMAINS...THE
PREDOMINANT STREAM THIS SEASON HAS REMAINED THE SOUTHERN STREAM AND
FAVOR THE MORE SOUTHERN SOLUTIONS AT THIS TIME...THAT AND THE
ADVERTISED COLD FRONT THAT WILL MOVE SOUTH OF THE AREA SATURDAY AS
ANOTHER ARCTIC HIGH OVER MANITOBA CANADA SLOWLY DRIFTS SOUTH INTO
IOWA BY MONDAY. THIS SHOULD HELP SUPPRESS THE STORM TRACK TO SOUTH
OF THE STATE. THE ADVANCING HIGH WILL RESULT IN MUCH COLDER
CONDITIONS BY SUNDAY NIGHT WITH SUB ZERO LOWS ONCE AGAIN AND HIGHS
RECOVERING ONLY INTO THE UPPER TEENS TO LOWER 20S ON MONDAY. WITH
THE PARENT ANCHOR LOW OVER HUDSON BAY CANADA AND PLENTY OF UPSTREAM
ENERGY... AND CROSS POLAR FLOW...THERE WILL BE YET ANOTHER
VIGOROUS SHORT WAVE CLIPPER WILL RACING SOUTHEAST TOWARD THE
GREAT LAKES TUESDAY. DESPITE SOME TIMING DIFFERENCES IN THE MODELS
WITH THE GFS BEING ITS USUAL QUICK SELF...THE END RESULT WILL
LIKELY BE THE SAME. ANOTHER EXCEPTIONALLY COLD AIRMASS WILL ARRIVE
BY LATE IN THE EXTENDED PERIOD WITH THE LOWEST THICKNESS VALUES
RANGING FROM 486DM TO 492DM OVER WI/MN/MI BY MIDDAY TUESDAY.
THOUGH THE COLDEST AIR LOOKS TO BE JUST EAST OF IOWA...I SUSPECT
DOUBLE DIGIT BELOW ZERO OVERNIGHT LOWS ONCE AGAIN OVER PORTIONS OF
THE FORECAST AREA BY DAY 7 NIGHT IF THE CURRENT PROGS HOLD. BOTTOM
LINE...BETWEEN TODAY AND NEXT TUESDAY WE SHOULD EXPERIENCE A TOTAL
OF 3 ARCTIC INTRUSIONS FROM THE CENTRAL PLAINS AND GREAT
LAKES...EAST ALL THE WAY TO NEW ENGLAND. EXPECT MORE WIND AND
BITTER COLD.

&&

.AVIATION...18/18Z
ISSUED AT 1118 AM CST WED FEB 18 2015

HIGH PRESSURE WILL KEEP CONDITIONS PRIMARILY VFR THROUGH PERIOD.
WILL SEE MVFR CEILINGS EARLY IN PERIOD AT EASTERN SITES
KMCW/KALO/KOTM BEFORE PUSHING EAST. NORTHWESTERLY WINDS WILL BE
STRONG AND GUSTY THROUGH 00Z...WITH GUSTS UP TO 30KTS POSSIBLE AT
TIMES. WINDS WILL DECREASE AND BECOME MORE NORTHERLY AFTER 00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, Feb 18, 12:18 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1218 PM CST WED FEB 18 2015

IAZ033-034-044>046-057>060-070>075-081>086-092>097-191830-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1218 PM CST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BITTER COLD WIND CHILLS WILL PERSIST INTO THURSDAY MORNING.

ARCTIC AIR WILL RETURN SUNDAY NIGHT AND AGAIN BY TUESDAY
AFTERNOON. BITTER COLD WIND CHILL VALUES MAY OCCUR OVER MUCH OF
THE REGION DURING BOTH PERIODS...ESPECIALLY LATE TUESDAY WHEN
STRONGER WINDS ARE EXPECTED ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-191830-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-
1218 PM CST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL VALUES NEAR 20 DEGREES BELOW ZERO WILL BE POSSIBLE THIS
AFTERNOON. WIND CHILL VALUES TONIGHT ARE EXPECTED TO BE BETWEEN 20
TO 30 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BITTER COLD WIND CHILLS WILL PERSIST INTO THURSDAY MORNING.

ARCTIC AIR WILL RETURN SUNDAY NIGHT AND AGAIN BY TUESDAY
AFTERNOON. BITTER COLD WIND CHILLS MAY OCCUR OVER MUCH OF THE
REGION DURING BOTH PERIODS...ESPECIALLY LATE TUESDAY WHEN STRONGER
WINDS ARE EXPECTED ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AWB

Nearby

Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.